Lybrate.com has a number of highly qualified Orthopedists in India. You will find Orthopedists with more than 26 years of experience on Lybrate.com. You can find Orthopedists online in Bangalore and from across India. View the profile of medical specialists and their reviews from other patients to make an informed decision.
Book Clinic Appointment
Knee Pain Treatment
Spinal Surgery Disorders
Treatment of Neurological Problems
Treatment of Knee replacement
Treatment of Joint And Muscle Problems
Treatment of Nerve And Muscle Disorders
Acl Reconstruction Procedure
Hip Replacement Surgery
Joint Dislocation Treatment
Knee Care Procedures
Joint Replacement Surgery
Ankle Pain Treatment
Treatment of Spondylosis
Arthritis And Pain Management Treatment
Treatment of Joint Dislocation
Treatment Of Disk Slip
Treatment Of Herniated Disc
Submit a review for Dr. Gowrishankar Swamy L GYour feedback matters!
I am 62 years male. Last few months I am suffering from grade I osteoarthritis on the both knees. Having medication with jointace c2 tablets/ rosiflex capsules and d-360 caps and cipcal tabs. Despite of above I am still suffering from pain. Advice me.
Hello , I have been observing pain in my butt joints from past 2-3 weeks and it starts in the muscle when I am seated in normal chair with improper cushion, office chair , etc. Within half an hour . Please suggest what it could be .
I am 51 years old. One month back when I was playing cricket and try to push the ball with bat but I could not touch the ball and my shoulder get jerks. Till that time I am getting pain in my vein from below the shoulder to wrist and the pain is very severe in a particular movement of hand. I wish to inform you that I am a heart patient and two stents put during operation. Kindly advice how to relief from the pain.
I am 18 years old male and I have a pain in my left hand from 1 months and I have used many ointment but I did not get any relief. Now what I should do to get relief.
Hello sir I am 24 year old female and suffuring for both legs are join fold in inner side of leg type of knock knee what should I do please reply.
I. aM 50year old male. I have a pain in my legs below the knee (calf) for the past 8yrs. I take medicine for heart problem.
Bisphosphonates are the most commonly prescribed medicine for osteoporosis patients. This medicine is taken for no more than three to five years in a stretch. A doctor typically takes a call after this time period to find out whether it is suitable for the patient to continue the medicine for a longer time based on the individual risk factors.
Bisphosphonates contain four main ingredients namely Relcast, Fosamax, Boniva and Atelvia. This medicine slows the rate of bone loss and reduces the risk of fracture. This being said, there are some potential side effects of Bisphosphonates as well:
- Problems in the jawbone: Consumption of Bisphosphonates can lead to a condition known as the osteonecrosis. This is a disease of the jawbone swelling, pain, and infection of the jawbone. The risk increases if a patient goes through an invasive surgery such as tooth extraction.
- Thigh bone fracture: Prolonged intake of Bisphosphonates is believed to be a rare kind of thigh fracture known as the atypical femoral fracture. This is very similar to a stress fracture that causes subtle pain and worsens with time.
- Stomach upset: Bisphosphonates intake can lead to oesophageal ulcers and sharp pain in the abdomen. It can also lead to mild fever lasting for a time period of 2-3 days along with upset stomach and body ache. This symptom mostly occurs when there is an irregularity in taking the medicine.
Choosing the right Bisphosphonates:
Drugs of the Bisphosphonates class are similar in nature. While some vary in terms of maintaining potency and bone density, the overall effectiveness of this drug is on the higher side. The common aim of this drug is to reduce the rate of fracture. The decision of choosing a drug over another depends on factors such as cost, preference, convenience and tenacity to stick to the exact dosage. Doctors often prescribe the monthly dosage at one go. The dosage can also be prescribed on a weekly basis depending on the patient’s convenience.
The effect of Bisphosphonates:
Consumption of intravenous Bisphosphonates is considered to be the best medicine for fracture prevention. It is, therefore, very unlikely that a patient with osteoporosis will see additional improvement once he has taken Bisphosphonates for more than three years. This is perhaps the reason why most doctors suggest stopping this medicine after a patient consumes this for more than 3 years. Some other factors that a doctor considers while making this decision include past history of fractures, the age of the patient and the present bone density. If however, the bone density gets worse, a doctor can always restart Bisphosphonates until further improvement is witnessed. This again depends on the patient’s medical condition at the time of check-up. If you wish to discuss about any specific problem, you can consult a doctor and ask a free question.